MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LAMP MODULE, 300XL XENON; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)

SMITH & NEPHEW, INC. LAMP MODULE, 300XL XENON; NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Catalog Number 7207398
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery the light source automatically switches off during the procedure, after a small amount of time with the unit off they removed the module to find some burn marks had occurred.Light hours used: well under 500 haven't checked specifically as worried something else may occur.It is unknown if there was a backup device available.
 
Event or Problem Description
It was reported that during the surgery the light source automatically switched off during the procedure causing a complete loss of image.After a small amount of time with the unit off, they removed the module to find some burn marks that could have occurred on the device.A backup device was available to complete the procedure with no patient injuries.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection was performed on the product and no issue was observed.Complaint of light output failure could not be reproduced.Product passed functional testing and 4 hour burn-in.No loss of light output occurred during burn-in.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.
 
Additional Manufacturer Narrative
The reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A relationship, if any, between the subject device and the reported event could not be determined.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.

Brand Name
LAMP MODULE, 300XL XENON
Common Device Name
NASOPHARYNGOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key8904310
Report Number1643264-2019-00541
Device Sequence Number16206654
Product Code EOB
UDI-Device Identifier03596010427403
UDI-Public03596010427403
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K970247
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7207398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 07/26/2019
Supplement Date Received by Manufacturer09/24/2019
11/26/2019
Initial Report FDA Received Date08/17/2019
Supplement Report FDA Received Date09/25/2019
11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1